120 mg film-coated tablets 
fexofenadine hydrochloride

Read all of this leaflet carefully before you start using this medicine. It contains information that is important to you.

Always use this medicine exactly as described in this leaflet or as directed by your doctor or pharmacist.

  • Save this information, you may need to read it again.
  • Contact the pharmacy staff if you need more information or advice.
  • If you get any side effects, talk to your doctor or pharmacist. This also applies to any side effects not mentioned in this information. See section 4.
  • You must talk to a doctor if you do not feel better or if you feel worse after 7 days.

In this leaflet: 
1. What Allegra is and what it is used for 
2. What you need to know before you use Allegra 
3. How to use Allegra 
4. Possible side effects 
5. How to store Allegra 
6. Contents of the pack and other ingredients information

1. What Allegra is and what it is used for

Allegra contains fexofenadine hydrochloride which is an antihistamine that does not cause fatigue.

Allegra 120 mg is used by adults and adolescents from 12 years of age to relieve symptoms of hay fever (seasonal allergic rhinitis ) such as sneezing, itching, runny or stuffy nose, and itching, red and watery eyes.

2. What you need to know before you use Allegra

Do not use Allegra

  • if you are allergic to fexofenadine or any of the other ingredients of this medicine (listed in section 6).

Warnings and cautions

Talk to your doctor or pharmacist before using Allegra if:

  • you have liver or kidney problems
  • you have or have had heart disease because this medicine may cause a fast or irregular heartbeat
  • you are older.

If any of these apply to you or if you feel unsure, always talk to your doctor before using Allegra.

Other medicines and Allegra

Tell your doctor or pharmacist if you are taking, have recently taken, or might take any other medicines.

The effect of Allegra may be impaired by reduced absorption if certain acidic stomachs containing aluminum and magnesium hydroxide are taken at the same time. Allegra and these medicines should therefore be taken at 2-hour intervals.

Pregnancy and breastfeeding

If you are pregnant or breast-feeding, think you may be pregnant or are planning to have a baby, ask your doctor or pharmacist for advice before taking this medicine.

Allegra should not be taken during pregnancy unless clearly necessary.

Allegra is not recommended for breastfeeding women.

Driving and using machines

Allegra is unlikely to affect your ability to drive or use machines. However, you should make sure that these tablets do not make you tired or dizzy before driving or handling machines. You are responsible for assessing whether you are fit to drive a motor vehicle or perform work that requires increased vigilance. One of the factors that can affect your ability in these respects is the use of drugs due to their effects and/or side effects. Descriptions of these effects and side effects can be found in other sections. Read all the information in this leaflet for guidance. If you are not sure, talk to your doctor or pharmacist.

Allegra contains sodium

This medicine contains less than 1 mmol (23 mg) sodium per tablet, ie essentially ‘sodium-free’.

3. How to use Allegra

Always use this medicine exactly as described in this leaflet or as your doctor or pharmacist has told you. Ask your doctor or pharmacist if you are unsure.

For adults and children over 12 years:

The recommended dose is one tablet (120 mg) daily.

Take the tablet with water before a meal.

This medicine starts to relieve your symptoms within 1 hour and the effect lasts for 24 hours.

If you have no effect within 7 days, consult a doctor. Do not use Allegra for more than 3 months without consulting a doctor.

Symptoms of overdose include dizziness, drowsiness, tiredness, and dry mouth.

If you forget to take Allegra

Do not take a double dose to make up for a forgotten tablet.

Take the next dose at the usual time as prescribed by your doctor.

If you stop using Allegra

Tell your doctor if you want to stop using Allegra before stopping treatment.

If treatment is stopped too early, symptoms may return.

If you have any further questions on the use of this product, ask your doctor or pharmacist.

4. Possible side effects

Like all medicines, this medicine can cause side effects, although not everybody gets them

Tell your doctor immediately and stop taking Allegra if:

  • you swell up your face, lips, tongue, or throat and have difficulty breathing, as this may be a sign of a severe allergic reaction.

The following adverse reactions have been reported in clinical trials, with an incidence similar to that observed in patients who did not receive the drug ( placebo).

Common side effects (may affect up to 1 in 10 people):

  • headache
  • drowsiness
  • nausea (nausea)
  • dizziness

Uncommon side effects (may affect up to 1 in 100 people):

  • fatigue / drowsiness

Another side effect is (has been reported (affecting an unknown number of users):

  • difficulty sleeping (insomnia)
  • sleep disorders
  • nightmares
  • nervousness
  • fast or irregular heartbeat
  • diarrhea
  • skin rash and itching
  • hives
  • severe allergic reactions that may cause swelling of the face, lips, tongue, or throat, hot flashes, chest tightness, and difficulty breathing.

Reporting of side effects

If you get any side effects, talk to your doctor, pharmacist, or nurse. This includes any possible side effects not listed in this leaflet. You can also report side effects directly to the Medical Products Agency, www.lakemedelsverket.se. By reporting side effects, you can help increase drug safety information. 

5. How to store Allegra

Keep this medicine out of the sight and reach of children.

Do not use this medicine after the expiry date which is stated on the carton and blister after “EXP. that. ” or “Exp”. The expiration date is the last day of the specified month.

This medicine has no special storage instructions.

Medicines should not be disposed of via wastewater or household waste. Ask your pharmacist how to dispose of medicines no longer required. These measures will help to protect the environment.

6. Contents of the packaging and other information

Content declaration

The active substance is fexofenadine hydrochloride. Each film-coated tablet contains 120 mg of fexofenadine hydrochloride.

Other ingredients are:

Tablet core: microcrystalline cellulose, pregelatinized maize starch, croscarmellose sodium, magnesium stearate.

Film coating: hypromellose, povidone, titanium dioxide (E171), anhydrous colloidal silica, macrogol, red iron oxide (E172), and yellow iron oxide (E172).

What the medicine looks like and the contents of the pack

Allegra 120 mg film-coated tablets, 6.1 x 15.8 mm, are peach-colored, capsule-shaped tablets marked “012” on one side and a printed “e” on the other side.

Allegra is packed in blisters, one tablet in each blister bubble.

Allegra is available without a prescription in packs of 7, 10, 15, 20, and 30 tablets. 
Not all pack sizes may be marketed.

Marketing Authorization Holder and Manufacturer

Marketing Authorisation Holder:

Sanofi AB, Box 30052, 104 25 Stockholm

Manufacturer :

Sanofi Winthrop Industrie Compiègne, France 

Sanofi Winthrop Industry, Tours, France

This medicinal product is authorized under the European Economic Area under the names:

Telfast (Denmark, Finland, Germany, Ireland, Italy, Portugal, Spain, Great Britain, Romania, Slovenia. Slovakia)

Allegra tab (Belgium, Luxembourg)

Allegra (, Austria, Croatia, Czech Republic, Estonia, Greece, Latvia, Lithuania)

Muhammad Nadeem

Leave a Reply